MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G27032
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing placement of a right femoral vein catheter for hemodialysis using an amplatz stiff support wire guide.During insertion of the dialysis catheter, the amplatz stiff support wire guide fractured.It had not been altered from it's original state.The physician felt the wire separate when attempting to remove the wire.Reportedly, there was possible kinking of the wire while inserting the dialysis catheter over it.The patient's anatomy was unremarkable.The physician was able to remove the fractured piece within the dialysis catheter and remove everything from the patient with difficulty.Other devices used were a 16fr peel away sheath (manufacturer unknown).A portion of the wire did not remain in the patient's anatomy.No patient adverse effects have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used separated amplatz stiff support wire guide was returned for investigation.The device was separated into three segments with varying degrees of damage (bends & biomatter).The first segment was 101.1cm in length, with the weld ball at the proximal end intact.The proximal end of the wire was peeling, likely due to handling.The mandril was bent and exposed at the distal end of the first segment.The second segment was 27cm in length.The mandril was curved and exposed the proximal and distal end of the segment.The mandril itself measured 5.5cm and the coil was extended to 21.5cm.The coil was separated and elongated near the distal end.As for the third segment, it measured 39.8cm in length and the tip was intact and undamaged.The coil was curved and separated near the proximal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could potentially contribute to this failure mode.These non-conformities were for an extended coil and a broken wire.While these could potentially be related to the reported failure mode, it should be noted that all affected units were scrapped and not replace.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that its possible that this event could be related to damaging the device.Reportedly, during the insertion of the catheter the physician stated that kinking may have occurred during the advancement of the catheter over the wire.However, without more information, cook is unable to confirm this potential cause.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8571806
Report Number1820334-2019-01023
Device Sequence Number1809578
Product Code DQX
UDI-Device Identifier00827002270329
UDI-Public(01)00827002270329(17)240222(10)9502555
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberG27032
Device Catalogue NumberTHSF-35-145-ASG
Device Lot Number9502555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16FR X 50CM DIALYSIS CATHETER(DECATHLON).